Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS Eureka, CA

April 30, 2009

NWS Eureka, CA issued this small craft advisory at Apr 30, 2009, 2:52 PM PDT. It took effect at May 1, 2009, 6:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 30, 2009, 2:52 PM PDT (21:52 UTC)
In effect from
May 1, 2009, 6:00 AM PDT
Expired
May 1, 2009, 3:47 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WHUS76 KEKA 302152
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PDT THU APR 30 2009


PZZ470-475-011200-
/O.NEW.KEKA.SC.Y.0021.090501T1300Z-090502T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
252 PM PDT THU APR 30 2009

...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS IN EFFECT FROM 6
AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-011200-
/O.NEW.KEKA.SC.Y.0021.090501T1700Z-090502T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
252 PM PDT THU APR 30 2009

...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS IN EFFECT
FROM 10 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
003 
WHUS76 KEKA 011047
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
347 AM PDT FRI MAY 1 2009

PZZ470-011600-
/O.NEW.KEKA.SI.Y.0033.090501T1047Z-090502T1000Z/
/O.NEW.KEKA.SW.Y.0029.090501T1047Z-090502T2200Z/
/O.CAN.KEKA.SC.Y.0021.090501T1300Z-090502T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
347 AM PDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
3 PM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-011600-
/O.NEW.KEKA.SI.Y.0033.090501T1047Z-090502T0400Z/
/O.NEW.KEKA.SW.Y.0029.090501T1047Z-090502T1000Z/
/O.CAN.KEKA.SC.Y.0021.090501T1300Z-090502T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
347 AM PDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 3 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-011600-
/O.CAN.KEKA.SC.Y.0021.090501T1700Z-090502T0700Z/
/O.NEW.KEKA.SI.Y.0033.090501T2200Z-090502T1000Z/
/O.NEW.KEKA.SW.Y.0029.090501T2200Z-090502T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
347 AM PDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 3 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-011600-
/O.NEW.KEKA.SI.Y.0033.090501T1600Z-090502T0400Z/
/O.CAN.KEKA.SC.Y.0021.090501T1700Z-090502T0700Z/
/O.NEW.KEKA.SW.Y.0029.090501T2200Z-090502T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
347 AM PDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 6:15 AM PDT, 8 hours 37 minutes earlier.

Area forecast discussion, Apr 30, 6:15 AM PDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
615 AM PDT THU APR 30 2009

.SYNOPSIS.... AN APPROACHING UPPER TROUGH IN THE EASTERN PACIFIC
WILL SPREAD CLOUD COVER OVER THE REGION TODAY. THIS TROUGH WILL
BRING A CHANCE OF RAIN TONIGHT...WITH THE CHANCE OF RAIN INCREASING
FRIDAY THROUGH FRIDAY EVENING. OCCASIONAL RAIN IS EXPECTED THROUGH
THE WEEKEND. WET WEATHER WILL CONTINUE INTO THE MIDDLE PORTION OF
NEXT WEEK...BEFORE A RIDGE BUILDS OVER THE AREA AND BRINGS DRY
WEATHER TOWARDS THE END OF NEXT WEEK.

&&

.DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWED AN UPPER
TROUGH OVER THE EASTERN PACIFIC...WEST OF 140W. THE TROUGH HAS
BEEN GENERATING MID LAYER CLOUD COVER. THE CLOUDS WERE STREAMING
DIRECTLY OVER THE NORTHERN HALF OF THE FORECAST AREA AND SHOULD
INCREASE THROUGH THE DAY AS A SHORT-WAVE EMBEDDED IN THE LARGER
TROUGH APPROACHES 130W. LIGHT RAIN TODAY IS VERY MINIMAL. THERE
IS A 90-95% CHANCE IT WILL NOT RAIN. A FEW MID LEVEL RETURNS
WILL PROBABLY SHOW UP ON THE RADAR SCOPE THIS AFTERNOON. PLUS
THE GFS AND NAM12 DO INDICATE LIGHT PRECIP GENERATION.

IT IS APPARENT FROM SATELLITE IMAGERY...THE APPROACHING TROUGH IS
SOURCING SUBTROPICAL MOISTURE. THE WARM/MOIST AIR ADVECTION WILL
INCREASE TONIGHT...AND IT SEEMS APPROPRIATE TO INCREASE RAIN
CHANCES...ESPECIALLY AS A WARM FRONT APPROACHES THE COAST BY
5 AM FRIDAY. THE GFS...EURO AND NAM12 WERE ALL IN DECENT
AGREEMENT ON WARM RAIN GENERATION ON FRIDAY...BUT VARY ON THE
PLACEMENT AND AMOUNTS. SOUTH AND SOUTHEAST FLOW ON FRIDAY IN ADVANCE
OF A SURFACE FRONT WILL PRODUCE DOWNSLOPE WINDS IN THE EUREKA/ARCATA
AREA. THIS WILL RESULT IN A MINI WARM-UP AND PERHAPS REDUCE THE
POTENTIAL FOR RAIN. THE REACH SHOULD PEAK FRIDAY NIGHT AS THE
SHORT-WAVE TROUGH PASSES ACROSS THE REGION. A RIDGE BUILDS ON
SATURDAY...BUT A COLD FRONT WILL APPROACH IN THE AFTERNOON.
THE FRONT WILL BRING ANOTHER ROUND OF RAIN SATURDAY NIGHT INTO
SUNDAY MORNING.

IT LOOKS WET INTO MID NEXT WEEK...AS MOIST WESTERLY FLOW DEVELOPS
AND RIDGE ATTEMPTS TO BUILD OVER THE EASTERN PACIFIC. THE GFS
CONTINUES TO BE QUITE WET AND IS NOW JOINED BY THE EURO MODEL IN
SHOWING SEVERAL INCHES OF RAIN ACROSS HUMBOLDT AND DEL NORTE
COUNTIES THROUGH MID NEXT WEEK. ON MONDAY...HIGH PRESSURE AT THE
SURFACE SHOULD BUILD IN THE WAKE OF FRONTAL PASSAGE ON SUNDAY.
MONDAY LOOKS TO BE MOSTLY DRY. ANOTHER WARM FRONT WILL APPROACH
MONDAY NIGHT INTO TUESDAY...AND THEN A COLD FRONT SHOULD MOVE
THROUGH THE REGION BY WEDNESDAY. HIGH PRESSURE BUILDS AGAIN ON
THURSDAY...FOR MOSTLY DRY WEATHER. AFTER THURSDAY...SOLUTIONS
INDICATE THE START OF WARMING AND DRYING TREND ON FRI.

DJB

&&

.AVIATION...ALL TAFS ARE VFR AS OF 12Z AND THEY ARE EXPECTED TO
REMAIN THIS WAY THROUGH THE THE DAY. SATELLITE IMAGERY SHOWS MID AND
UPPER LEVEL CLOUDS STARTING TO MOVE OVER NORTHWEST CALIFORNIA. THESE
CLOUDS ARE ASSOCIATED WITH A TROUGH THAT IS APPROACHING THE WEST
COAST. AS THE TROUGH GETS CLOSER THE CEILINGS WILL LOWER BUT ALL
SITES ARE EXPECTED TO STAY VFR THROUGH THE DAY. LIGHT RAIN IS
FORECAST TO START MOVING ACROSS NORTHWEST CALIFORNIA IN THE EVENING.
STROZ

&&

.MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE ACROSS THE WATERS
TODAY INTO THIS EVENING. WINDS WILL BEGIN TO INCREASE ON FRIDAY AS A
TROUGH AND ITS ACCOMPANYING FRONT APPROACH THE WEST COAST. A
SOUTHWEST SWELL TRAIN ASSOCIATED WITH THE FRONT WILL BEGIN TO MOVE
THROUGH THE WATERS ON FRIDAY AND BUILD TO NEAR 8 FT BY SATURDAY. A
SCA WILL LIKELY BE ISSUED WITH THE NEXT FORECAST PACKAGE. A WEST
SWELL TRAIN ASSOCIATED WITH A LARGE AREA OF LOW PRESSURE WILL BEGIN
TO MOVE THROUGH THE WATERS ON SUNDAY...PEAKING NEAR 10 FT. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.